Review: could Lamictal cause Edema (Swelling)?
Summary: Edema is found among people who take Lamictal, especially for people who are female, 50-59 old, have been taking the drug for < 1 month, also take medication Zometa, and have Bipolar disorder.
We study 37,541 people who have side effects while taking Lamictal from FDA and social media. Among them, 188 have Edema. Find out below who they are, when they have Edema and more.
You are not alone: join a mobile support group for people who take Lamictal and have Edema >>>
Lamictal has active ingredients of lamotrigine. It is often used in bipolar disorder. (latest outcomes from 40,659 Lamictal users)
Edema (excess of watery fluid collecting in the cavities or tissues of the body) has been reported by people with high blood pressure, rheumatoid arthritis, pain, osteoporosis, metastases to bone. (latest reports from 22,148 Edema patients)
On Feb, 26, 2015: 37,541 people reported to have side effects when taking Lamictal. Among them, 188 people (0.50%) have Edema.
Time on Lamictal when people have Edema * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Age of people who have Edema when taking Lamictal * :
Severity of Edema when taking Lamictal ** :
|least||moderate||severe||most severe |
How people recovered from Edema ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Bipolar disorder (50 people, 26.60%)
- Epilepsy (21 people, 11.17%)
- Pain (17 people, 9.04%)
- Depression (16 people, 8.51%)
- Anxiety (15 people, 7.98%)
Top co-used drugs for these people * :
- Zometa (40 people, 21.28%)
- Percocet (32 people, 17.02%)
- Cymbalta (32 people, 17.02%)
- Aspirin (31 people, 16.49%)
- Keppra (28 people, 14.89%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Edema while taking Lamictal?
You are not alone! Join a mobile support group:
- support group for people who take Lamictal and have Edema
- support group for people who take Lamictal
- support group for people who have Edema
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Lamictal, Edema
You may be interested at these reviews (Write a review):
- Lamotrigine severe rash
I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
- Sinuses and lamictal
Have been having painful problems with sinuses, focal seizures have increased along with lapses of consciousness. Had the doctor take blood levels. They are normal, but feeling like this is not. Am wondering if the strange weather isn't a factor - as there is a constant fluctuation of the air pressure. Has anyone had similar problems. Would love to hear from you
- Sodium phosphate sensitivity - chlortrimaton helps
When I eat meat or any product with Sodium Phosphate in it, either in one large dose or cumulatively I get all of these symptoms. It gets worse if I eat it in consecutive meals and/or days. Taking Chlortrimaton eases the symptoms. The Doctor says this is not an allergy but is a sensitivity to Sodium Phosphate. There are other meat tenderizers and preservatives that have one or more of the symptoms listed but I have not been able to identify them.
- The zoloft/vyvanse concoction ruined my life.
I started taking these drugs about two months ago. I am diagnosed ADHD by a psychiatrist. I received these medications from a doctor whom I know and is married to a friend my wife. She, the doctor, gave them to me from her personal medications in a plastic baggy. I was given loose instructions for taking these on a piece of paper. I was never given the paperwork with warning signs. 10 days after starting these medications, I attacked my wife and am now separated. I am barred from seeing her and my daughter by means of a Victims Protective Order. I am a normally nonviolent person. Most who know me call me a peacemaker...a pacifist. I am still horrified by the events of that night. 15 seconds changed my life forever. I hope and pray my story helps others. Don't be naïve, as I was, when given medications. Ask questions.
- A life of depression and fatigue (1 response)
1) Family history of depression, 2) Diagnosed depression 1964-not treated until 1973, 3) Worked in medical field 35 years, 4) Emergency on-call 24/7, 5) Hospital 15 times major depression, 6) Tried nearly all MAOI, TCA, SSRI, SNRI, and ECT. 7) 100% Disability in 1998 for depression. Now at age 70 I have dysthymia, chronic fatigue, COPD, and PTSD. My recommendation to younger people - do not over stress,
do not smoke, avoid horrific or traumatic situations and try to find some enjoyment in life. If you have symptoms like mine seek early treatment put balance in your life. The often heard recommendations - get plenty of sleep, eat properly, learn to relax and avoid bad habits should not be ignored, they are critical to good physical and mental health.
More reviews for: Lamictal, Edema
Comments from related studies:
From this study (8 months ago):
I started by taking 25 my of Lamictal , 1@ night for a week, then 2 nights ago I went up to 50 my and the next evening I noticed my legs felt heavy and feet felt tight and then saw that they were swollen. I have been elevating At night. please help me
From this study (4 years ago):
overtheborderanddontspkspanish on Jan, 9, 2011:
Swelling is very frustrating as I couldn't find ANY information about this side effect. My knees are affected mostly, followed by elbows and hands, ankles...
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.